ArticleCureus2026
Pilsicainide Intoxication Presenting With Alternating Accelerated Idioventricular and Junctional Escape Rhythms During Acute Kidney Injury: A Case Report.
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Pilsicainide is a class Ic sodium channel blocker that is eliminated predominantly by the kidneys and may accumulate when renal function deteriorates. An 85-year-old man receiving pilsicainide 150 mg/day developed acute kidney injury (AKI) during hospitalization for hemorrhagic colitis. He subsequently developed impaired consciousness, dyspnea, pulmonary congestion, and alternating episodes of junctional escape rhythm at 30-37 beats/min and a regular, wide QRS rhythm at 79 beats/min. The QRS duration was approximately 150 ms, and the serum pilsicainide concentration was 3.19 µg/mL. The wide QRS rhythm was considered most consistent with pilsicainide-associated accelerated idioventricular rhythm accompanied by marked intraventricular conduction delay. Pilsicainide and bisoprolol were discontinued, and continuous hemodiafiltration was initiated because of severe toxicity accompanied by AKI, hyperkalemia, and volume overload. The patient's level of consciousness, hemodynamic status, and electrocardiographic abnormalities improved; the QRS duration narrowed to 104 ms, and the serum pilsicainide concentration decreased to 0.8 µg/mL. This case emphasizes that a relatively slow, regular, wide QRS rhythm in a patient with renal impairment should prompt a review of sodium channel blocker exposure. Medication history, renal function, serum drug concentration, and serial electrocardiograms should be integrated into the diagnostic approach when differentiating accelerated idioventricular rhythm from ventricular tachycardia.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.